Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes headaches and woozy feeling in head when on thyroid medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
I have been suffering since April of last year with feeling off balance a woozy feeling and the feeling my brain is moving in side my head, and going slightly off balance, a drunk sort of feeling. This symptom can come and go throughout the day and sometimes I can feel it when I am lying down,(some days are better than others) I have also been getting a lot of headaches in particular in the left hand side of my head at the back just above my neck . I had a brain scan in Sept of last year and nothing was found. I have been to ENT and nothing found. All sorts of blood test nothing apart from low iron and B12. I am on Thyroid medication for under active Thyroid. I have had all manner of blood tests done nothing. I have found out this year through a clinic in London that I have a parasite infection called blastocystis hominis. The medication recommended is not licensed in this country and therefore GP could only prescribe me with Tinidazole It hasn't worked I can tell. At my wits end with this. The woozy feeling and feeling off balance is awful
Posted Wed, 5 Feb 2014 in Brain and Spine
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer: Causes to frequent headaches,woozy feeling... Detailed Answer: Hi there, I have read your medical concerns carefully and feel sorry for the situation you are in. You are saying to have be low in iron and vitamin B12, otherwise called "iron-deficiency anemia". Usually, such "anemic" conditions are associated with low blood pressure and consequent woozy feeling and off-balanced together with frequent headaches. Hormonal changes due to under-reactive thyroid might also cause low blood pressure and low heart rate leading to woozy feeling and headaches too. You are saying to be diagnosed with infection of blastocystis hominis, which is commonly found in the stool of healthy persons. Only in rare cases, it might cause symptoms that include gastro-intestinal tract. Furthermore, only certain strains of blastocystis may cause disease. It is important to keep the iron and vitamin B12 levels within the normal range together with thyroid hormones levels. With regards to blastocystis, a specific evaluation by parasitologist is needed to decide if the symptoms you are experiencing could be related to this parasite. All the best! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor